MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PROCOL BIOLOGIC VASCULAR GRAFT

LEMAITRE VASCULAR, INC. PROCOL BIOLOGIC VASCULAR GRAFT
Catalog Number HJL016-40-N
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984)
Date of Event 12/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have received a piece of the explanted graft for evaluation.However, the returned section of the graft was not the section that had occlusion.The inner surface of the graft looked smooth and did not show any sign of occlusion.Doctor had also mentioned that he found a hole in the graft.Doctor thinks he might have punctured the graft while dissecting.So, he replaced that section of the graft with a different procol graft.A thrombectomy is usually performed to remove the thrombus using standard atraumatic percutaneous or surgical techniques as stated in our ifu, adverse events including thrombosis/occlusion of the graft could occur with the use of this vascular access graft.Our procol clinical data had shown that the graft may require intervention prior to 6 month after implant.The results from the preclinical and clinical data provide reasonable assurance that the procol device is safe and effective for patients who already have at least one failed prosthetic access graft.(b)(4) units from this lot has been sold.We have not received any other complaint related to this lot or any other procol lot for a similar incident.Hence, we consider this to be an isolated incident.There was no injury to the patient as the result of the incident.A new procol graft was implanted to replace the explanted graft.
 
Event or Problem Description
The procol vascular bioprosthesis graft was placed in the lower right arm for av access.After three weeks of implant, when doctor attempted to declot the graft, he found that the graft had occluded at the apex of the graft.He also found a hole in the graft.So, he sewed both ends and abandoned the graft.

Brand Name
PROCOL BIOLOGIC VASCULAR GRAFT
Common Device Name
VASCULAR GRAFT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7187515
Report Number1220948-2018-00001
Device Sequence Number13476786
Product Code LXA
UDI-Device Identifier00840663108688
UDI-Public00840663108688
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberHJL016-40-N
Device Lot Number016-T2791-07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2017
Initial Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;